Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 335, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2006, 3:30 PM CDT for Pushmataha County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 6, 2006, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3631 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 062030 SVRTSA OKC127-062130- /O.NEW.KTSA.SV.W.0335.060606T2030Z-060606T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 430 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED OVER PUSHMATAHA COUNTY...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3467 9502 3455 9515 3446 9505 3453 9493 $$
3 follow-up statements
000 WWUS54 KTSA 062044 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT TUE JUN 6 2006 OKC127-062130- /O.CON.KTSA.SV.W.0335.000000T0000Z-060606T2130Z/ PUSHMATAHA OK- 342 PM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EASTERN PUSHMATAHA COUNTY... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHJWEST OF HANOBIA...MOVING SOUTHEAST AT 20 MPH. A SECOND SEVERE STORM WAS RAPIDLY DEVELOPING OVER PUSHMATAHA COUNTY 6 MILES NORTH OF SNOW. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH AND WAS CAPABLE OF GOLF BALL SIZE HAIL AND WINDS TO 70 MPH AS WELL. PEROPLE IN THE PATH OF THESE STORMS SHOULD BE READY TO SEEK SHELTER. LAT...LON 3467 9502 3457 9543 3423 9538 3453 9493 $$
000
WWUS54 KTSA 062110
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT TUE JUN 6 2006
OKC127-062130-
/O.CON.KTSA.SV.W.0335.000000T0000Z-060606T2130Z/
PUSHMATAHA OK-
409 PM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN PUSHMATAHA COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
CLOUDY...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLOUDY.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
A SECOND SEVERE STORM WAS MOVING OUT OF PUSHMATAHA COUNTY INTO
MCCURTAIN COUNTY NEAR PICKENS.
LAT...LON 3451 9504 3438 9538 3425 9536 3416 9520
3434 9504
$$000
WWUS54 KTSA 062118
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT TUE JUN 6 2006
OKC127-062130-
/O.CON.KTSA.SV.W.0335.000000T0000Z-060606T2130Z/
PUSHMATAHA OK-
418 PM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN PUSHMATAHA COUNTY...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
CLOUDY...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CORINNE.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3438 9522 3433 9535 3425 9531 3416 9529
3416 9515 3425 9514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:26 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 6, 11:26 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1126 AM CDT TUE JUN 6 2006 .UPDATE... THE CIRCULATION FROM AN MCV IN THE WAKE OF EARLY MORNING CONVECTION IS CURRENTLY CENTERED NEAR TULSA. CONVECTION HAS FIRED IN ASSOCIATION WITH THIS CIRCULATION ACROSS MUCH OF NORTHEAST OKLAHOMA. WILL CONTINUE POPS FOR THE AFTERNOON... AND INCREASE THEM SOUTH AND EAST OF TULSA. CONVECTION ASSOCIATED WITH THE MCV CIRCULATION IS EXPECTED TO INTENSIFY AS THE SURFACE HEATS AND INSTABILITY INCREASES. NUMEROUS OUTFLOW BOUNDARIES WILL LIE ACROSS THE ENTIRE REGION AS WELL AND MAY PROVIDE CONVERGENCE TO INITIATE SHOWERS AND THUNDERSTORMS ANYWHERE WITHIN THE FORECAST AREA UNTIL SUNSET. WITH PRECIPITATION AND CLOUD COVER THIS MORNING... TEMPERATURES ARE SLOW IN WARMING. WILL NOT VARY FROM CURRENT FORECAST HOWEVER AS EVEN MINIMAL SUN WILL QUICKLY WARM TO FORECAST HIGHS. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 311 AM CDT TUE JUN 6 2006) DISCUSSION... THUNDERSTORM COMPLEX MOVING THROUGH SOUTHERN KS EARLY THIS MORNING FUELED BY A 40 KNOT LOW LEVEL JET. OTHER WIDELY SCATTERED CONVECTION OCCURRING NEAR GRADIENT OF BEST ELEVATED INSTABILITY. KS STORM COMPLEX HAS BEGUN TO TAKE A MORE EASTWARD TRACK OVER PAST COUPLE OF HOURS AS LOW LEVEL JET CONTINUES TO VEER AND INSTABILITY AXIS SHIFTS A LITTLE FARTHER EAST. SOME DEGREE OF SEVERE WEATHER THREAT WILL CONTINUE INTO PORTIONS OF NE OKLAHOMA...POSSIBLY INTO NW ARKANSAS LATER IN THE MORNING BEFORE COMPLEX WEAKENS. FIRST PERIOD POPS WILL BE ADJUSTED JUST BEFORE ISSUANCE. AFTER TODAY PRECIP CHANCES DROP OFF FOR SEVERAL DAYS AS UPPER RIDGE TO THE WEST BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL BOUNDARY WILL PUSH SOUTH OF THE AREA WEDNESDAY TO LEVEL OFF TEMPS SOMEWHAT BEFORE A SUBSTANTIAL WARM UP TAKES PLACE LATE IN THE WEEK. SOUTH WINDS RETURN DURING THE DAY THURSDAY AND LATEST DATA SUGGESTS SFC WINDS MAY VEER TO A MORE SWLY DIRECTION LATE IN THE WEEK INTO THE WEEKEND. THIS BEING THE CASE...TEMPS LIKELY TO CLIMB WELL ABOVE MEDIUM RANGE GUIDANCE AND GIVEN THE FORECAST LOW/MID LEVEL THERMAL PROFILES...TRIPLE DIGIT HEAT A DEFINITE POSSIBILITY ACROSS THE WESTERN SECTIONS. HOT WEATHER SHOULD PERSIST INTO THE EARLY PART OF NEXT WEEK. UPPER RIDGE FLATTENS LATE IN THE PERIOD AND AT LEAST SOME CHANCE OF A FRONTAL BOUNDARY SAGGING INTO THE AREA TO BRING CHANCE OF PRECIP AND COOLER TEMPS...MOST LIKELY BEYOND 7 DAY PERIOD. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 6 LONG TERM FORECASTER ID= 5
Hazardous weather outlook, Jun 6, 2:02 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 202 PM CDT TUE JUN 6 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 202 PM CDT TUE JUN 6 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING...ENDING BY MID EVENING. DISCUSSION... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOUR...AS A WEAK UPPER LEVEL CIRCULATION PASSES OVER THIS REGION. INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS WHICH WILL SUPPORT THE POTENTIAL FOR INCREASING STORM INTENSITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:35 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Jun 6, 9:29 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 35 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.